MAUDE Adverse Event Report: MEDTRONIC MEXICO NC EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC MEXICO NC EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Catalog Number NCEUP2512X
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: the device was returned with blood visible in the balloon and inflation lumen.Device was placed in waterbath to disperse residue.Numerous kinks were evident throughout hypotube.A 0.014 inch mandrel failed to pass through hypotube due to extreme kinks.In order to inflate balloon, device was cut, 0.5cm distal to guidewire entry port.The balloon failed negative prep.On pressurisation of the device a short radial tear was observed along the balloons working length.The balloon material appeared to be uneven along the length of tear site.The inner lumen patency was verified with a 0.015 inch mandrel.No deformation was evident to the distal tip on visual inspection.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician intended to use an nc euphora balloon catheter to treat a moderately calcified and moderately tortuous lesion in the distal circumflex with 100% chronic total occlusion.There was an anatomical abnormality in that the origin of the circumflex is from the rca.The device was inspected with no issues noted.Negative prep was performed with no issues.There was no damage noted to packaging and there were no issues when removing the device from the hoop/tray.The lesion was predilated and the device passed through a previously deployed stent.The physician observed that there was resistance and excessive force was not used.When the balloon was inflated at 16atm there was balloon burst, leak or catheter leak.The device was moved/repositioned in the lesion prior to the burst and the burst occurred on a subsequent inflation.While the balloon was inflating, blood was observed.The status of the patient is unknown.

Brand Name
NC EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key6833494
Report Number9612164-2017-01199
Device Sequence Number10780295
Product Code LOX
UDI-Device Identifier00643169395930
UDI-Public00643169395930
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K141090
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/10/2018
Device Catalogue NumberNCEUP2512X
Device Lot Number212272457
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2017
Initial Report FDA Received Date08/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1